Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Jul 12, 2025, 6:22 PM MDT for Huerfano County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2025, 6:22 PM MDT (00:22 UTC)
- Expired
- Jul 12, 2025, 6:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2877 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WFUS55 KPUB 130022
TORPUB
COC055-130045-
/O.NEW.KPUB.TO.W.0010.250713T0022Z-250713T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
622 PM MDT Sat Jul 12 2025
The National Weather Service in Pueblo has issued a
* Tornado Warning for...
East central Huerfano County in southeastern Colorado...
* Until 645 PM MDT.
* At 621 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Walsenburg, or 39 miles south of Pueblo, moving
south at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Walsenburg around 625 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3773 10483 3775 10475 3760 10461 3756 10483
TIME...MOT...LOC 0021Z 344DEG 14KT 3771 10477
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
mw1 follow-up statement
859 WWUS55 KPUB 130041 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 641 PM MDT Sat Jul 12 2025 COC055-130051- /O.EXP.KPUB.TO.W.0010.000000T0000Z-250713T0045Z/ Huerfano CO- 641 PM MDT Sat Jul 12 2025 ...THE TORNADO WARNING FOR EAST CENTRAL HUERFANO COUNTY WILL EXPIRE AT 645 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. && LAT...LON 3773 10483 3775 10475 3760 10461 3756 10483 TIME...MOT...LOC 0041Z 344DEG 14KT 3764 10475 $$ mw
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jul 12, 5:26 PM MDT, 56 minutes earlier. Its key messages:
- Some stronger storms along the spine of the Sangre De Cristos today; dry most other regions.
- Warmer tomorrow, more storms in mtns with plains nearly dry.
- Daily afternoon and evening shower and storms are expected through the long term period.
Area forecast discussion, Jul 12, 5:26 PM MDT, 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 526 PM MDT Sat Jul 12 2025 .KEY MESSAGES... - Some stronger storms along the spine of the Sangre De Cristos today; dry most other regions. - Warmer tomorrow, more storms in mtns with plains nearly dry. - Daily afternoon and evening shower and storms are expected through the long term period. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 205 PM MDT Sat Jul 12 2025 Currently, early this afternoon a few storms were ongoing across the high country, while the larger valleys and plains were clear. Temps were relatively cool for this time of the year with 70s across the plains and 50s and 60s mtns. Rest of Today... Main concern is the greater spine of the Sangre De Cristo mtns. This area will see the best instability today. This instability, along with about 30 knts of shear, should allow for a few strong storms later this afternoon into the early evening as they move down and generally parallel to the Sangre De Cristo mtns in the NW'rly flow aloft. One or two of the storms could be severe as sufficient shear and instability is in place for rotating storms. It is not out of the question to get a rogue storm over the plains, but given the steering flow aloft, the brunt of the activity should remain over the mtns/plains interface. For tonight, any activity should end relatively quickly after the insolation goes away. Tomorrow... Storms will be a bit more in coverage over all of the higher terrain as better moisture moves into the mtns, however the plains will remain dry an NNW'rly flow at steering level remains over the region. Temps tomorrow , over the plains will warm up quite a bit as compared to today, and expect temps to average about 10F warmer. Temps in the valleys and mtns should be similar to today. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 306 AM MDT Sat Jul 12 2025 Overall, not much variation in the weather pattern across the region through the extended period, though there will be a few slight differences, especially across the eastern plains. There will be a daily shot of afternoon and evening convection, with the greatest probabilities across the higher terrain. Temperatures across the high valleys are forecast to hover around seasonal normals each day. Multiple upper disturbances sweeping across the Rocky Mt region will begin to affect the eastern plains beginning on Wednesday. Monday and Tuesday...The center of the upper high remains just off the CA coast, while the west-northwest flow aloft strengthens across the northern US and opens the door for northern disturbances to drop down across Colorado. Southern surface winds across the plains will help boost temps to slightly above normal, with highs in the upper 80s to mid 90s for the plains, and the high valleys remaining in the 80s both days. Shower and thunderstorm probabilities increase to likely across the higher terrain both days, with scattered activity crossing the I-25 Corridor during the evening. Wednesday through Friday...Models indicate that a cold front pushes south some time on Wed, increasing llvl moisture and paving the way for at least some isolated convection each day across the plains along with maximum temps right at or slightly below seasonal normals. Convection chances across the mts and high valleys will continue to be likely. Moore && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 525 PM MDT Sat Jul 12 2025 For KCOS and KPUB..VFR conditions are expected for the next 24 hours. Showers and gusty thunderstorm winds will remain possible in the vicinity of KCOS for the next few hours, with clearing after sunset. Winds will be mainly light for tonight and tomorrow, becoming easterly through Sunday afternoon. Showers and storms are not expected tomorrow. For KALS..Outside of thunderstorm activity, VFR conditions are expected for the next 24 hours. Rain showers and thunderstorms are expected to remain the area through 02Z, with a few lightning strikes possible in the vicinity as weakening thunderstorms continue to dissipate. Gusty and erratic outflow winds will be possible near thunderstorms for the next few hours as well. Once storms clear, winds will be light and variable through much of the overnight hours. There is a a 30% chance for for showers and storms again tomorrow, mainly from 22Z to 24Z. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...EHR
Hazardous weather outlook, Jul 12, 10:46 AM MDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1046 AM MDT Sat Jul 12 2025 COZ058>089-093>099-131700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1046 AM MDT Sat Jul 12 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight One or two strong to marginally severe thunderstorms will be possible along the immediate mountains/plains interface this afternoon and early evening. the best chance for stronger storms will be across the Sangre De Cristo mountain range and immediate surrounding areas, including the Raton Mesa region. Hail up to 1 to 1.5 inches in diameter and wind gusts to 60 mph will be possible in the strongest storms. Although there is a chance of storms occurring east of I-25, the likelihood of storms over the plains is low. Over the remainder of the mountains, the main threat from any thunderstorm activity will be cloud to ground lightning, and small hail, and brief periods of heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily afternoon and evening showers and thunderstorms are expected Sunday through Friday. The best chances for storm activity will be found across the mountains and high valleys Sunday through Tuesday, then will become more widespread and include the eastern plains starting Wednesday. The primary threat from any of the stronger storms will be gusty outflow winds nearing 60 mph. Otherwise, the most likely hazards with any organized storms will be gusty outflow winds around 40 mph, small hail, frequent cloud to ground lightning, and brief periods of moderate to heavy rain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 34/34
In the hours before
Special weather statement, Jul 12, 4:23 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
423 PM MDT Sat Jul 12 2025
COZ074-075-122300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
423 PM MDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUERFANO...EAST
CENTRAL COSTILLA AND WEST CENTRAL LAS ANIMAS COUNTIES THROUGH 500 PM
MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 38 miles east of San Luis Valley Airport, moving
southeast at 15 mph.
HAZARD...Heavy rain, wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3735 10530 3743 10517 3722 10498 3713 10503
3717 10517
TIME...MOT...LOC 2222Z 335DEG 12KT 3734 10518
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 12, 4:52 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
452 PM MDT Sat Jul 12 2025
COZ072-073-078-079-122315-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
452 PM MDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUSTER AND EAST
CENTRAL SAGUACHE COUNTIES THROUGH 515 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Crestone Peak, or 44 miles north of Alamosa, moving
southeast at 10 mph.
HAZARD...Heavy rain, wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crestone Peak and Great Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3809 10571 3816 10556 3798 10533 3786 10558
TIME...MOT...LOC 2251Z 334DEG 7KT 3807 10558
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 12, 5:11 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
511 PM MDT Sat Jul 12 2025
COZ072-073-078-079-122345-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
511 PM MDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HUERFANO...CENTRAL
CUSTER AND EASTERN SAGUACHE COUNTIES THROUGH 545 PM MDT...
At 511 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Crestone Peak, or 47 miles northeast of Alamosa,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Silver Cliff and Westcliffe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3811 10561 3818 10549 3803 10525 3788 10548
TIME...MOT...LOC 2311Z 320DEG 10KT 3809 10550
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 12, 5:26 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Sat Jul 12 2025
COZ071-072-074-075-130000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
526 PM MDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUERFANO AND
NORTHEASTERN COSTILLA COUNTIES THROUGH 600 PM MDT...
At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of La Veta Pass, or 33 miles east of San Luis Valley
Airport, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spring Burn Scar south of Highway 160 in Costilla county, Indian
Creek on the southeastern Spring Burn Scar, and western Spring Burn
Scar south of Highway 160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3746 10514 3740 10517 3738 10528 3753 10540
3760 10529
TIME...MOT...LOC 2325Z 145DEG 8KT 3749 10526
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 12, 5:29 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
529 PM MDT Sat Jul 12 2025
COZ069-070-072-073-087-130000-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
529 PM MDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALAMOSA...WEST
CENTRAL HUERFANO...SOUTHWESTERN CUSTER...SOUTHEASTERN SAGUACHE AND
NORTH CENTRAL COSTILLA COUNTIES THROUGH 600 PM MDT...
At 529 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 31 miles northeast of Alamosa, moving south at
15 mph.
HAZARD...Heavy rain, wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Great Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3784 10559 3790 10544 3761 10527 3751 10544
TIME...MOT...LOC 2329Z 339DEG 20KT 3780 10549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 12, 5:45 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
545 PM MDT Sat Jul 12 2025
COZ079-080-086-087-130015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
545 PM MDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES THROUGH 615 PM MDT...
At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near
Greenhorn Mountain, or 33 miles southwest of Pueblo, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Walsenburg, Greenhorn Mountain, Rye, and Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3786 10510 3797 10492 3773 10458 3755 10486
TIME...MOT...LOC 2344Z 322DEG 21KT 3786 10496
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:00 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 30 min |
| Jul 12, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 32 min |
| Jul 12, 6:41 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 12, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 35 min |
| Jul 12, 6:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 12, 7:27 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 12, 7:31 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Jul 13, 4:54 PM MDT | Special Weather Statement | PUB | Chaffee | 36 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.